Alert archive / Oklahoma / River Flood Warnings in 2008
River Flood Warning 78, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 26, 2008, 2:08 PM CDT for Nowata County, Oklahoma. It took effect at May 26, 2008, 10:32 PM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- May 26, 2008, 2:08 PM CDT (19:08 UTC)
- In effect from
- May 26, 2008, 10:32 PM CDT
- Expired
- May 30, 2008, 1:51 AM CDT
- In force
- 3 days
- Issued by
- NWS Tulsa, OK
- Flood severity
- Moderate
County Nowata County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Verdigris River near Lenapah (LEPO2). The gauge peaked at 33.35 ft at May 28, 2008, 7:00 AM CDT.
- Action stage
- 30 ft
- Minor stage
- 30 ft
- Moderate stage
- 32 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07171000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 261908 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 208 PM CDT MON MAY 26 2008 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. OKC105-270308- /O.NEW.KTSA.FL.W.0078.080527T0518Z-080529T0712Z/ /LEPO2.2.ER.080527T0518Z.080527T1200Z.080529T0112Z.NO/ 208 PM CDT MON MAY 26 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE VERDIGRIS RIVER NEAR LENAPAH. * FROM LATE TONIGHT TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 131 PM MONDAY THE STAGE WAS 10.26 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE VERDIGRIS RIVER NEAR LENAPAH IS EXPECTED TO RISE ABOVE FLOOD STAGE TUESDAY BEFORE DAWN AND CONTINUE TO RISE TO NEAR 33.3 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING. * IMPACT...AT 34.0 FEET...SERIOUS AGRICULTURAL FLOODING WILL OCCUR BETWEEN THE KANSAS BORDER AND HEADWATERS OF LAKE OOLOGAH. STATE HIGHWAY 10 WILL BE IMPASSABLE...AT A POINT 5 MILES EAST OF LENAPAH. $$
14 follow-up statements
000 WGUS84 KTSA 270136 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 836 PM CDT MON MAY 26 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. OKC105-270936- /O.EXT.KTSA.FL.W.0078.080527T0332Z-080530T0024Z/ /LEPO2.2.ER.080527T0332Z.080528T0000Z.080529T1824Z.NO/ 836 PM CDT MON MAY 26 2008 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE VERDIGRIS RIVER NEAR LENAPAH. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 PM MONDAY THE STAGE WAS 26.81 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE VERDIGRIS RIVER NEAR LENAPAH IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 35.5 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY AFTERNOON. * IMPACT...AT 36.0 FEET...VERY SERIOUS FLOODING WILL OCCUR IN NOWATA COUNTY. MANY RURAL ROADS WILL BE CLOSED. STATE HIGHWAY 10 WILL BE IMPASSABLE...AT A POINT 5 MILES EAST OF LENAPAH. $$
000 WGUS84 KTSA 270820 FLSTSA ..FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 320 AM CDT TUE MAY 27 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. OKC105-271620- /O.EXT.KTSA.FL.W.0078.000000T0000Z-080529T2100Z/ /LEPO2.2.ER.080527T0709Z.080528T0600Z.080529T1500Z.NO/ 320 AM CDT TUE MAY 27 2008 THE FLOOD WARNING CONTINUES FOR THE VERDIGRIS RIVER NEAR LENAPAH. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 300 AM TUESDAY THE STAGE WAS 30.19 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE VERDIGRIS RIVER NEAR LENAPAH WILL CONTINUE RISING TO NEAR 35.2 FEET WEDNESDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THURSDAY MORNING. * IMPACT...AT 36.0 FEET...VERY SERIOUS FLOODING WILL OCCUR IN NOWATA COUNTY. MANY RURAL ROADS WILL BE CLOSED. STATE HIGHWAY 10 WILL BE IMPASSABLE...AT A POINT 5 MILES EAST OF LENAPAH. $$
000 WGUS84 KTSA 271334 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 834 AM CDT TUE MAY 27 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. OKC105-272134- /O.EXT.KTSA.FL.W.0078.000000T0000Z-080530T0456Z/ /LEPO2.2.ER.080527T0709Z.080528T0000Z.080529T2256Z.NO/ 834 AM CDT TUE MAY 27 2008 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE VERDIGRIS RIVER NEAR LENAPAH. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM TUESDAY THE STAGE WAS 31.33 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE VERDIGRIS RIVER NEAR LENAPAH WILL CONTINUE RISING TO NEAR 35.8 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY AFTERNOON. * IMPACT...AT 36.0 FEET...VERY SERIOUS FLOODING WILL OCCUR IN NOWATA COUNTY. MANY RURAL ROADS WILL BE CLOSED. STATE HIGHWAY 10 WILL BE IMPASSABLE...AT A POINT 5 MILES EAST OF LENAPAH. $$
000 WGUS84 KTSA 271912 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 212 PM CDT TUE MAY 27 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA.. VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. OKC105-280312- /O.CON.KTSA.FL.W.0078.000000T0000Z-080530T0456Z/ /LEPO2.2.ER.080527T0709Z.080528T0000Z.080529T2256Z.NO/ 212 PM CDT TUE MAY 27 2008 THE FLOOD WARNING CONTINUES FOR THE VERDIGRIS RIVER NEAR LENAPAH. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 200 PM TUESDAY THE STAGE WAS 32.27 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE VERDIGRIS RIVER NEAR LENAPAH WILL CONTINUE RISING TO NEAR 35.8 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY AFTERNOON. * IMPACT...AT 36.0 FEET...VERY SERIOUS FLOODING WILL OCCUR IN NOWATA COUNTY. MANY RURAL ROADS WILL BE CLOSED. STATE HIGHWAY 10 WILL BE IMPASSABLE...AT A POINT 5 MILES EAST OF LENAPAH. $$
000 WGUS84 KTSA 271945 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 245 PM CDT TUE MAY 27 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. OKC105-280345- /O.EXT.KTSA.FL.W.0078.000000T0000Z-080530T1630Z/ /LEPO2.2.ER.080527T0709Z.080529T0000Z.080530T1030Z.NO/ 245 PM CDT TUE MAY 27 2008 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE VERDIGRIS RIVER NEAR LENAPAH. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 200 PM TUESDAY THE STAGE WAS 32.27 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE VERDIGRIS RIVER NEAR LENAPAH WILL CONTINUE RISING TO NEAR 35.2 FEET WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING. * IMPACT...AT 36.0 FEET...VERY SERIOUS FLOODING WILL OCCUR IN NOWATA COUNTY. MANY RURAL ROADS WILL BE CLOSED. STATE HIGHWAY 10 WILL BE IMPASSABLE...AT A POINT 5 MILES EAST OF LENAPAH. $$
000 WGUS84 KTSA 280128 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 828 PM CDT TUE MAY 27 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. OKC105-280928- /O.EXT.KTSA.FL.W.0078.000000T0000Z-080529T1141Z/ /LEPO2.2.ER.080527T0709Z.080528T0600Z.080529T0541Z.NO/ 828 PM CDT TUE MAY 27 2008 THE FLOOD WARNING CONTINUES FOR THE VERDIGRIS RIVER NEAR LENAPAH. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 PM TUESDAY THE STAGE WAS 32.88 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE VERDIGRIS RIVER NEAR LENAPAH WILL CONTINUE RISING TO NEAR 33.3 FEET WEDNESDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY BEFORE DAWN . * IMPACT...AT 34.0 FEET...SERIOUS AGRICULTURAL FLOODING WILL OCCUR BETWEEN THE KANSAS BORDER AND HEADWATERS OF LAKE OOLOGAH. STATE HIGHWAY 10 WILL BE IMPASSABLE...AT A POINT 5 MILES EAST OF LENAPAH. $$
000 WGUS84 KTSA 280651 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 151 AM CDT WED MAY 28 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. OKC105-281451- /O.EXT.KTSA.FL.W.0078.000000T0000Z-080529T1449Z/ /LEPO2.2.ER.080527T0709Z.080528T1200Z.080529T0849Z.NO/ 151 AM CDT WED MAY 28 2008 ...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE VERDIGRIS RIVER NEAR LENAPAH. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 101 AM WEDNESDAY THE STAGE WAS 33.18 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE VERDIGRIS RIVER NEAR LENAPAH WILL CONTINUE RISING TO NEAR 33.3 FEET THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. * IMPACT...AT 34.0 FEET...SERIOUS AGRICULTURAL FLOODING WILL OCCUR BETWEEN THE KANSAS BORDER AND HEADWATERS OF LAKE OOLOGAH. STATE HIGHWAY 10 WILL BE IMPASSABLE...AT A POINT 5 MILES EAST OF LENAPAH. $$
000 WGUS84 KTSA 281355 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 855 AM CDT WED MAY 28 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. OKC105-282155- /O.EXT.KTSA.FL.W.0078.000000T0000Z-080530T0200Z/ /LEPO2.2.ER.080527T0709Z.080528T1800Z.080529T2000Z.NO/ 855 AM CDT WED MAY 28 2008 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE VERDIGRIS RIVER NEAR LENAPAH. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM WEDNESDAY THE STAGE WAS 33.31 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE VERDIGRIS RIVER NEAR LENAPAH WILL CONTINUE RISING TO NEAR 33.5 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY AFTERNOON. * IMPACT...AT 34.0 FEET...SERIOUS AGRICULTURAL FLOODING WILL OCCUR BETWEEN THE KANSAS BORDER AND HEADWATERS OF LAKE OOLOGAH. STATE HIGHWAY 10 WILL BE IMPASSABLE...AT A POINT 5 MILES EAST OF LENAPAH. $$
000 WGUS84 KTSA 282043 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 343 PM CDT WED MAY 28 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. OKC105-290443- /O.EXT.KTSA.FL.W.0078.000000T0000Z-080530T0130Z/ /LEPO2.2.ER.080527T0709Z.080528T1200Z.080529T1930Z.NO/ 343 PM CDT WED MAY 28 2008 THE FLOOD WARNING CONTINUES FOR THE VERDIGRIS RIVER NEAR LENAPAH. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 300 PM WEDNESDAY THE STAGE WAS 33.08 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE RIVER HAS CRESTED AND CONTINUE TO FALL...FALLING BELOW FLOOD STAGE THURSDAY AFTERNOON. * IMPACT...AT 34.0 FEET...SERIOUS AGRICULTURAL FLOODING WILL OCCUR BETWEEN THE KANSAS BORDER AND HEADWATERS OF LAKE OOLOGAH. STATE HIGHWAY 10 WILL BE IMPASSABLE...AT A POINT 5 MILES EAST OF LENAPAH. $$
000 WGUS84 KTSA 290153 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 853 PM CDT WED MAY 28 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. OKC105-290953- /O.EXT.KTSA.FL.W.0078.000000T0000Z-080529T2324Z/ /LEPO2.2.ER.080527T0709Z.080528T1200Z.080529T1724Z.NO/ 853 PM CDT WED MAY 28 2008 THE FLOOD WARNING CONTINUES FOR THE VERDIGRIS RIVER NEAR LENAPAH. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 801 PM WEDNESDAY THE STAGE WAS 32.61 FEET. * MODERATE FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE VERDIGRIS RIVER NEAR LENAPAH WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY EARLY THURSDAY AFTERNOON. * IMPACT...AT 32.0 FEET...MODERATE FLOODING WILL AFFECT MAINLY FARMLAND AND RURAL ROADS. STATE HIGHWAY 10 WILL BE THREATENED BY HIGH WATER AT A POINT 5 MILES EAST OF LENAPAH. $$
000 WGUS84 KTSA 290713 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 213 AM CDT THU MAY 29 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. OKC105-291513- /O.EXT.KTSA.FL.W.0078.000000T0000Z-080530T0000Z/ /LEPO2.2.ER.080527T0709Z.080528T1200Z.080529T1800Z.NO/ 213 AM CDT THU MAY 29 2008 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE VERDIGRIS RIVER NEAR LENAPAH. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 200 AM THURSDAY THE STAGE WAS 32.03 FEET. * MODERATE FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE VERDIGRIS RIVER NEAR LENAPAH WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 32.0 FEET...MODERATE FLOODING WILL AFFECT MAINLY FARMLAND AND RURAL ROADS. STATE HIGHWAY 10 WILL BE THREATENED BY HIGH WATER AT A POINT 5 MILES EAST OF LENAPAH. $$
000 WGUS84 KTSA 291322 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 822 AM CDT THU MAY 29 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. OKC105-292122- /O.EXT.KTSA.FL.W.0078.000000T0000Z-080530T0210Z/ /LEPO2.2.ER.080527T0709Z.080528T1200Z.080529T2010Z.NO/ 822 AM CDT THU MAY 29 2008 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE VERDIGRIS RIVER NEAR LENAPAH. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM THURSDAY THE STAGE WAS 31.33 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE VERDIGRIS RIVER NEAR LENAPAH WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 30.0 FEET...MINOR FLOODING WILL AFFECT FARMLAND AND RURAL ROADS. $$
000 WGUS84 KTSA 292019 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 319 PM CDT THU MAY 29 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. OKC105-300419- /O.EXT.KTSA.FL.W.0078.000000T0000Z-080530T0651Z/ /LEPO2.2.ER.080527T0709Z.080528T1200Z.080530T0051Z.NO/ 319 PM CDT THU MAY 29 2008 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE VERDIGRIS RIVER NEAR LENAPAH. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 300 PM THURSDAY THE STAGE WAS 30.66 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE VERDIGRIS RIVER NEAR LENAPAH WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 30.0 FEET...MINOR FLOODING WILL AFFECT FARMLAND AND RURAL ROADS. $$
000 WGUS84 KTSA 300104 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 804 PM CDT THU MAY 29 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. OKC105-300651- /O.EXT.KTSA.FL.W.0078.000000T0000Z-080530T0651Z/ /LEPO2.2.ER.080527T0709Z.080528T1200Z.080530T0600Z.NO/ 804 PM CDT THU MAY 29 2008 THE FLOOD WARNING CONTINUES FOR THE VERDIGRIS RIVER NEAR LENAPAH. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 700 PM THURSDAY THE STAGE WAS 30.22 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE VERDIGRIS RIVER NEAR LENAPAH WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 30.0 FEET...MINOR FLOODING WILL AFFECT FARMLAND AND RURAL ROADS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 26, 10:32 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 26, 10:32 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1032 AM CDT MON MAY 26 2008 .DISCUSSION... PERSISTENT BOUNDARY WASHINGTON / NOWATA COUNTIES CONTINUES TO GENERATE CONVECTION OVER NOWATA COUNTY. 88D TOTAL RAIN IN EXCESS 3 INCHES PROMPTED FLOOD WARNING THERE. UNCERTAINTIES ON THE LIKELY CONVECTIVE SCENARIO FOR AFTERNOON AND TONIGHT. EXPECT AN ATMOSPHERIC DOWN TIME FOR RECHARGING LASTING AT LEAST INTO MID AFTERNOON. HOWEVER TAIL END OUTFLOW FROM EARLIER CONVECTION NOW REACHING ENHANCED SURFACE MOISTURE NEAR THE RED RIVER IN EXTREME SOUTHEAST. WILL STAY THE COURSE OF MARGINAL POPS FOR THE AFTERNOON AT THIS TIME...WITH A QUICK UPDATE TRIGGER SHOULD THE ATMOSPHERE BUBBLE OVER EARLY. GW && .PREV DISCUSSION... /ISSUED 300 AM CDT MON MAY 26 2008/ DISCUSSION... ONCE AGAIN...A LINE OF THUNDERSTORMS HAS MOVE INTO NORTHEAST OKLAHOMA EARLY THIS MORNING. ANTICIPATE A DECREASE IN ACTIVITY AS THE LINE MOVES INTO ARKANSAS DUE TO LESS FAVORABLE CONDITIONS. WILL LEAVE LOW CHANCE POPS IN FOR THIS MORNING...THOUGH MAY MAKE FINAL ADJUSTMENTS TO THE FIRST PERIOD AFTER A LAST LOOK AT RADAR. LEFT OVER OUTFLOW BOUNDARIES AND MCV FROM THIS CONVECTIVE COMPLEX COULD BRING ABOUT THUNDERSTORMS AGAIN THIS AFTERNOON...BUT EXPECT THIS TO OCCUR PRIMARILY NORTH AND EAST OF THE FORECAST AREA. UNSTABLE AND WEAKLY CAPPED ENVIRONMENT REMAINS OVER THE REGION...WITH SEVERE WEATHER ONCE AGAIN POSSIBLE WITH ANY STORMS THAT DO DEVELOP DURING THE HEAT OF THE DAY. DO NOT BELIEVE CONVECTIVE CLOUD DEBRIS WILL LAST FOR VERY LONG TODAY...SO SHOULD SEE A VERY WARM MEMORIAL DAY ACROSS THE AREA AND STAYED WITH THE WARMER MAV NUMBERS. COLD FRONT WILL SLOWLY MOVE FURTHER SOUTH THROUGH KANSAS TODAY. SURFACE LOW EXPECTED OVER THE OKLAHOMA PANHANDLE WITH A DRY LINE EXTENDING SOUTH INTO WEST TEXAS. THESE BOUNDARIES WILL BECOME CONVECTIVELY ACTIVE AGAIN THIS AFTERNOON AND WILL LIKELY DEVELOP INTO ANOTHER EASTWARD MOVING MCS DURING THE NIGHT AS THE LLJ INCREASES. WHILE ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE WEST AND NORTH OF THE AREA...EXPECT A DECREASE IN SEVERE POTENTIAL AS THE MCS MOVES INTO THE FA OVERNIGHT. WITH THAT SAID...COULD STILL SEE A FEW STORMS REACHING THE FA CAPABLE OF PRODUCING LARGE HAIL AND STRONG WIND GUSTS. LEFT OVER OUTFLOW BOUNDARIES FROM THE MCS MAY PROVIDE A FOCUS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT AHEAD OF THE COLD FRONT DURING THE DAY TUESDAY. THE COLD FRONT WILL THEN PUSH SOUTH ACROSS THE FA TUESDAY AND TUESDAY NIGHT. WHILE MOST OF THE MEDIUM RANGE MODELS HAVE THE FRONT SOUTH OF THE AREA BY WEDNESDAY...00Z GFS IS A LITTLE SLOWER. WILL THEREFORE LEAVE IN SOME LOW POPS WEDNESDAY AND WEDNESDAY NIGHT FOR CONVECTION NEAR THE FRONT AND ANY POST FRONTAL PRECIP. SEVERE WEATHER CHANCES...MAINLY HAIL AND WIND...WILL CONTINUE ALONG THE COLD FRONT...WITH THE BEST CHANCES OCCURRING TUESDAY AFTERNOON DURING PEAK HEATING. MUCH COOLER AIR BEHIND THE FRONT AND CLOUDY SKIES WILL BRING TEMPERATURES BACK TO NEAR NORMAL FOR LATE MAY ON WED/WED NIGHT. SURFACE HIGH QUICKLY SHIFTS INTO THE MIDWEST...BRINGING RETURN FLOW INTO THE FA BY THURSDAY. UPPER HIGH PRESSURE AND INCREASING MID LEVEL TEMPERATURES SHOULD KEEP THE AREA DRY THROUGH THE END OF THE WEEK. ANOTHER COLD FRONT WILL MOVE THROUGH THE CENTRAL PLAINS AND MIDWEST DURING THE WEEKEND. NEARLY ZONAL UPPER FLOW WILL MAKE IT DIFFICULT FOR THE FRONT TO MAKE MUCH SOUTHERLY PROGRESS THROUGH OKLAHOMA AND ARKANSAS. 00Z GFS BRINGS THE FRONT JUST INTO THE NORTHERN PORTION OF THE FA...WHILE THE 00Z ECMWF/CANADIAN TAKE THE FRONT A LITTLE FURTHER SOUTH. WILL GO AHEAD AND LEAVE IN LOW CHANCE POPS FOR THE WEEKEND DUE TO THE UNCERTAINTY. UPPER RIDGING BUILDS BACK OVER THE SOUTHERN PLAINS EARLY NEXT WEEK. 12Z ECMWF MUCH STRONGER WITH THE HIGH AND THICKNESS VALUES COMPARED TO THE GFS...THOUGH NEW 00Z ECMWF LOOKS LESS AMPLIFIED AND A LITTLE MORE IN LINE WITH THE GFS. HAVE GONE NEAR OR A LITTLE WARMER THAN MEX GUIDANCE TEMPS THROUGH THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... TUL 94 71 88 62 / 20 30 50 60 FSM 92 72 88 68 / 30 30 50 60 MLC 92 74 88 66 / 10 30 50 60 BVO 92 68 84 61 / 20 40 50 50 FYV 88 68 83 64 / 40 30 60 60 BYV 89 69 81 63 / 70 40 70 60 MKO 91 70 84 64 / 10 30 50 60 MIO 91 69 82 59 / 80 60 70 50 F10 91 70 87 62 / 10 30 50 60 HHW 88 73 89 73 / 20 30 20 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....07
Hazardous weather outlook, May 26, 1:40 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 140 PM CDT MON MAY 26 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 130 PM CDT MON MAY 26 2008 ...MORE STORMS...SOME POSSIBLY SEVERE...LATE THIS AFTERNOON AND OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. MOST LIKELY TIME...LATE AFTERNOON OR EARLY EVENING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON EARLY EVENING. FLASH FLOOD. RISK...LIMITED. AREA...AREAS THAT RECEIVED HEAVY RAINFALL YESTERDAY AND TODAY. ONSET...LATE AFTERNOON OR OVERNIGHT. HEAVY RAIN. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DISCUSSION... A COMPLEX WEATHER SITUATION FEATURES MULTIPLE OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION AND A VERY UNSTABLE ATMOSPHERE. THUNDERSTORMS ARE MOST LIKELY FROM INTERSTATE 44 ON NORTH AND WEST. HOWEVER...GIVEN THE DEGREE OF INSTABILITY...ALL AREAS WILL SEE AT LEAST A RISK OF THUNDERSTORM DEVELOPMENT. THUNDERSTORMS OVER SOUTHEAST KANSAS WILL LIKELY EXPAND BACK TO THE SOUTHWEST LATE THIS AFTERNOON OR EARLY EVENING. OTHER THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF A DRY LINE FROM WESTERN KANSAS AND THE OKLAHOMA AND TEXAS PANHANDLES. EVENING THUNDERSTORMS WILL EXPAND EAST OVERNIGHT INTO OUR REGION. AREAS THAT RECEIVED HEAVY RAIN LAST NIGHT...INCLUDING SOUTHERN TULSA COUNTY ...NOWATA COUNTY AND MADISON COUNTY ARKANSAS WILL BE VULNERABLE TO FLASH FLOODING...SHOULD THUNDERSTORMS DEVELOP AND PERSIST OVER THOSE AREAS. OTHER AREAS MAY ALSO HAVE TO DEAL WITH HEAVY RAINFALL...THE MOST VULNERABLE AREAS WILL BE NORTH AND WEST OF INTERSTATE 44 WHERE THE PROBABILITY OF THUNDERSTORMS IS HIGHEST. LARGE HAIL AND DAMAGING WIND IS ALSO A POSSIBILITY WITH THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...THEN AGAIN OVERNIGHT WITH A SECOND WAVE OF THUNDERSTORMS. THE POSSIBILITY OF TORNADOES CAN NOT BE RULED OUT...DURING THE LATE AFTERNOON AND EVENING HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL MOVE ACROSS THE AREA TUESDAY INTO EARLY WEDNESDAY RESULTING IN GREATER COVERAGE OF THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ANOTHER WEAKER COLD FRONT WILL APPROACH THE AREA OVER THE WEEKEND BRINGING A CHANCE OF THUNDERSTORMS AT THAT TIME. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 26, 8:40 AM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
840 AM CDT MON MAY 26 2008
OKZ056-057-261430-
CRAIG OK-NOWATA OK-
840 AM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CRAIG AND CENTRAL NOWATA
AT 840 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF DELAWARE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...DELAWARE...LENAPAH...CENTRALIA AND
CENTRAILIA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3697 9533 3671 9531 3674 9581 3693 9578
TIME...MOT...LOC 1340Z 266DEG 31KT 3681 9574Special weather statement, May 26, 9:26 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
926 AM CDT MON MAY 26 2008
OKZ056-057-261500-
CRAIG OK-NOWATA OK-
926 AM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN CRAIG AND NOWATA
AT 926 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF LENAPAH TO 6 MILES EAST OF
NOWATA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...NOWATA...DELAWARE...LENAPAH...CENTRALIA AND
CENTRAILIA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
40 MPH...AND PERIODS OF VERY HEAVY RAINFALL. MINOR FLOODING OF LOW
LYING AREAS IS LIKELY AS THESE STORMS MOVE SLOWLY EASTWARD.
LAT...LON 3698 9534 3663 9526 3665 9571 3699 9574
TIME...MOT...LOC 1426Z 262DEG 19KT 3698 9563 3670 9549Local storm report, May 26, 12:15 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1215 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM HAIL CHELSEA 36.54N 95.43W
05/26/2008 E0.75 INCH ROGERS OK LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL AT THE CHELSEA POLICE AND FIRE
DEPARTMENTS
1148 AM HAIL 3 W CHELSEA 36.54N 95.49W
05/26/2008 E0.75 INCH ROGERS OK LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL
&&
DMJSpecial weather statement, May 26, 12:32 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1232 PM CDT MON MAY 26 2008
OKZ057-261800-
CRAIG OK-
1232 PM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG
AT 1232 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES EAST OF WHITE OAK...MOVING EAST AT 14 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...VINITA AND WHITE OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
40 MPH...AND PERIODS OF VERY HEAVY RAINFALL.
LAT...LON 3675 9501 3655 9502 3657 9527 3666 9530
TIME...MOT...LOC 1732Z 251DEG 12KT 3661 9519Special weather statement, May 26, 1:07 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT MON MAY 26 2008
OKZ057-261830-
CRAIG OK-
107 PM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG
AT 107 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CRAIG COUNTY...MOVING EAST AT 38 MPH. THIS STORM HAS SHOWN SIGNS OF
LOW LEVEL ROTATION ON RADAR AND WILL BE CLOSELY MONITORED.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3690 9507 3689 9541 3695 9541 3696 9541
3699 9541 3700 9526 3700 9510
TIME...MOT...LOC 1807Z 250DEG 33KT 3694 9533The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:47 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 73 min |
| May 26, 1:36 AM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 69 min |
| May 26, 1:50 AM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 40 min |
| May 26, 2:16 AM CDT | Special Weather Statement | TSA | Creek, Nowata, Tulsa, Washington | 44 min |
| May 26, 2:59 AM CDT | Special Weather Statement | TSA | Craig, Creek, Delaware, Mayes, Ottawa, Rogers and 2 more | 61 min |
| May 26, 4:45 AM CDT | Special Weather Statement | TSA | Wagoner | 60 min |
| May 26, 4:51 AM CDT | Special Weather Statement | TSA | Tulsa | 54 min |
| May 26, 5:00 AM CDT | Special Weather Statement | TSA | Pawnee | 45 min |
| May 26, 5:06 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| May 26, 5:39 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 53 min |
| May 26, 5:48 AM CDT | Special Weather Statement | TSA | Rogers | 42 min |
| May 26, 6:12 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 34 min |
| May 26, 6:24 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 49 min |
| May 26, 6:52 AM CDT | Special Weather Statement | TSA | Muskogee | 23 min |
| May 26, 8:40 AM CDT | Special Weather Statement | TSA | Nowata | 50 min |
| May 26, 9:26 AM CDT | Special Weather Statement | TSA | Nowata | 34 min |
| May 26, 10:12 AM CDT | Flash Flood Warning | TSA | Nowata | 5 hr |
| May 26, 11:31 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 50 min |
| May 26, 12:32 PM CDT | Special Weather Statement | TSA | Craig | 28 min |
| May 26, 1:07 PM CDT | Special Weather Statement | TSA | Craig | 23 min |
| May 26, 2:35 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 12 more | 30 hr |
| May 26, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 35 min |
Nearby
River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.